MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL COVER

AIZU OLYMPUS CO., LTD. DISTAL COVER
Model Number MAJ-311
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifier: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during reprocessing after using a duodenovideoscope, damage to the distal cover was confirmed.Since the possibility of damage occurring inside the body during the unspecified surgery could not be ruled out, an endoscopic examination of the upper gastrointestinal tract was performed again to confirm that no rubber fragments were present.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and the reported defect (breakage of tip cover) was confirmed.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a trace on the rubber surface was detected, which indicated the device being scratched by something sharp.However, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: "chapter 5: operation (section 5.2) - 'attaching the distal cover to the endos' ¿ inspection".Olympus will continue to monitor field performance for this device.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19229979
Report Number9610595-2024-09059
Device Sequence Number6834247
Product Code FET
UDI-Device Identifier04953170071393
UDI-Public4953170071393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-311
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOVIDEOSCOPE (TJF-260V/2800834)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown